Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 142, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 22, 2014, 4:42 PM CDT for 4 counties in Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 4:42 PM CDT (21:42 UTC)
- Expired
- Aug 22, 2014, 5:05 PM CDT
- In force
- 23 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS54 KAMA 222142
SVRAMA
TXC117-359-375-381-222245-
/O.NEW.KAMA.SV.W.0142.140822T2142Z-140822T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHWESTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 545 PM CDT
* AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF HEREFORD...AND MOVING NORTH AT 25 MPH.
SIMILAR STORMS TODAY HAVE PRODUCED THUNDERSTORM WIND GUSTS IN
EXCESS OF 60 MPH ALONG WITH THUNDERSTORM WIND DAMAGE IN HARTLEY
COUNTY.
* LOCATIONS IMPACTED INCLUDE...
HEREFORD... DAWN... UMBARGER...
BUSHLAND... WILDORADO...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3474 10235 3474 10244 3530 10229 3522 10197
3474 10220 3474 10234
TIME...MOT...LOC 2142Z 197DEG 21KT 3480 10231
$$
SCHNEIDER1 follow-up statement
990
WWUS54 KAMA 222205
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
505 PM CDT FRI AUG 22 2014
TXC117-359-375-381-222215-
/O.CAN.KAMA.SV.W.0142.000000T0000Z-140822T2245Z/
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
505 PM CDT FRI AUG 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDALL...
SOUTHWESTERN POTTER...SOUTHEASTERN OLDHAM AND EASTERN DEAF SMITH
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3474 10235 3474 10244 3530 10229 3522 10197
3474 10220 3474 10234
TIME...MOT...LOC 2205Z 197DEG 21KT 3493 10226
$$
SCHNEIDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:20 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 22, 4:20 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT FRI AUG 22 2014 .DISCUSSION...TONIGHT THROUGH THURSDAY WASH, RINSE, REPEAT...THE FORECAST REMAINS LARGELY UNCHANGED. HOT CONDITIONS AND ISOLATED AFTERNOON STORMS WILL CONTINUE THROUGH MID NEXT WEEK AS SW FLOW ALOFT REMAINS. A STRONGER SHRTWV TO OUR WEST MAY MEAN A BIT MORE OF PROLONGED CHANCE FOR STORMS TONIGHT BEYOND OUR USUAL AFTERNOON/EVENING WINDOW, BUT NOTHING TOO STRONG OR SEVERE IS EXPECTED. A COLD FRONT WILL FINALLY AFFECT THE PANHANDLES NEXT WEDNESDAY-ISH TIME FRAME...BRINGING COOLER TEMPERATURES AND POSSIBLY AN EVENTUAL END TO THE DIURNAL CONVECTION BY LATE NEXT WEEK. UNTIL THEN ISOLATED STRONG AFTERNOON STORMS WILL BE SEEN NEARLY EVERY AFTERNOON. SIMPSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 94 68 93 68 / 20 20 10 20 20 BEAVER OK 70 101 72 96 70 / 20 20 20 20 20 BOISE CITY OK 65 94 63 92 65 / 40 10 10 10 20 BORGER TX 71 98 72 96 72 / 20 20 10 20 20 BOYS RANCH TX 69 97 68 94 69 / 30 20 10 10 20 CANYON TX 67 94 67 95 67 / 30 20 10 20 20 CLARENDON TX 69 96 70 96 71 / 20 20 20 20 20 DALHART TX 65 94 63 92 65 / 40 10 10 10 20 GUYMON OK 68 98 68 95 68 / 30 20 10 10 20 HEREFORD TX 67 93 65 93 66 / 30 20 10 20 20 LIPSCOMB TX 71 98 72 96 72 / 20 20 20 20 20 PAMPA TX 68 96 69 94 70 / 20 20 20 20 20 SHAMROCK TX 69 96 71 98 71 / 10 20 20 20 20 WELLINGTON TX 69 98 71 98 72 / 10 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/09
Hazardous weather outlook, Aug 22, 3:54 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT FRI AUG 22 2014 OKZ001>003-TXZ001>020-231200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 354 PM CDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT BRIEF WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW THUNDERSTORM CHANCES WILL EXIST ACROSS THE MAJORITY OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...BUT A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH BRIEF WIND GUSTS UP TO 60 MPH ...SMALL HAIL...AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 3:46 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT FRI AUG 22 2014 TXZ001-002-006-007-222145- DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX- 346 PM CDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN... NORTHWESTERN MOORE...EASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 445 PM CDT... AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHANNING...OR 21 MILES SOUTH OF DALHART...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HARTLEY... CHANNING... CONLEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3630 10233 3621 10202 3567 10229 3571 10260 TIME...MOT...LOC 2046Z 200DEG 22KT 3578 10239 SCHNEIDER
Local storm report, Aug 22, 4:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 NW CHANNING 35.73N 102.40W
08/22/2014 HARTLEY TX TRAINED SPOTTER
REPORT OF AN IRRIGATION CENTER PIVOT BEING OVERTURNED
BY THUNDERSTORM WIND GUSTS.
&&
EVENT NUMBER AMA1400638
KJSSpecial weather statement, Aug 22, 4:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 426 PM CDT FRI AUG 22 2014 TXZ002-003-007-008-222230- HANSFORD TX-HUTCHINSON TX-MOORE TX-SHERMAN TX- 426 PM CDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...EASTERN MOORE...NORTHWESTERN HUTCHINSON AND SOUTHWESTERN HANSFORD COUNTIES UNTIL 530 PM CDT... AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF LAKE MEREDITH...OR 12 MILES SOUTHEAST OF DUMAS...MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SUNRAY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3628 10176 3620 10144 3568 10171 3574 10192 TIME...MOT...LOC 2126Z 198DEG 20KT 3580 10178 SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:16 PM CDT | Special Weather Statement | AMA | Ochiltree | 44 min |
| Aug 21, 7:55 PM CDT | Special Weather Statement | AMA | Lipscomb | 65 min |
| Aug 22, 3:46 PM CDT | Special Weather Statement | AMA | Hartley | 59 min |
| Aug 22, 4:26 PM CDT | Special Weather Statement | AMA | Moore | 64 min |
| Aug 22, 4:35 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 40 min |
| Aug 22, 4:56 PM CDT | Special Weather Statement | AMA | Potter | 64 min |
| Aug 22, 5:22 PM CDT | Special Weather Statement | AMA | Hansford | 53 min |
| Aug 22, 6:29 PM CDT | Special Weather Statement | AMA | Ochiltree | 61 min |
| Aug 22, 6:47 PM CDT | Special Weather Statement | AMA | Sherman | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.